Condensed

See the latest coronavirus and vaccine informationLearn about the Lancaster General Hospital Emergency Department expansion and related traffic changes.

Medicines That May Cause Vaginal Symptoms

Topic Overview

Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: February 11, 2021

Author: Healthwise Staff

Medical Review:

William H. Blahd Jr. MD, FACEP - Emergency Medicine

Martin J. Gabica MD - Family Medicine

Kathleen Romito MD - Family Medicine

H. Michael O'Connor MD - Emergency Medicine

Share This Page: